MAUDE Adverse Event Report: CIVCO MEDICAL INSTRUMENTS CO., INC. NEEDLE GUIDE; TRANSVAGINAL NEEDLE / BIOPSY BUIDE

CIVCO MEDICAL INSTRUMENTS CO., INC. NEEDLE GUIDE; TRANSVAGINAL NEEDLE / BIOPSY BUIDE
Model Number H46721R
Medical Device Problem Codes Off-Label Use (1494); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Vaginal Mucosa Damage (2124)
Date of Event 04/22/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Civco received a complaint from our distributor on (b)(6) 2022 that a reusable endocavity needle guide did not stay attached to the probe during usage and caused a laceration to the vaginal wall requiring a stich to close.
 
Additional Manufacturer Narrative
Civco received a report of our needle guide detaching during a proceedure and causing a laceration to the vaginal wall of a patient.The distributor received the report from the user facility on (b)(6) 2022, however civco did not become aware of the reporting until 5/10/2022.The report stated that the guide became detached during a procedure causing the patient pain.The result was a laceration to the vaginal wall which required 1 stich to treat.Futher communications shared disclosed this happened during an ivf proceedure with the needle guide.The doctor shared that they have encountered the guide can disconnect from the probe when there are 40-50 folicles but works well if there are only 10-12.This could indicate more force is exerted on the probe and needel guide when positioning in this environment than what the probe was intended to encounter.The use of the guide for ivf proceedures is an off label use.Evaluations of the needle guides returned by the user facility identified the holding force of the needle guide to test probes in house have the same holding force as the population of guides did at the intial release of the product line.Further, there were no sharp edges found on the needle guides which would indicate any manufacturing defect.Civco's conclusion is that there was not a product failure associated with the design and the product did not malfunction in use.The four guides which were returned for evaluation are identified by serial numbers: (b)(4).These guides were manufactured in november 2021.The distributor of the device (gwhc) has also conducted an incident report associated with this guide in correlation to their evaluation of the use with their system probe.The associated manufacturer incident report for this is (b)(4).

Brand Name
NEEDLE GUIDE
Common Device Name
TRANSVAGINAL NEEDLE / BIOPSY BUIDE
Manufacturer (Section D)
CIVCO MEDICAL INSTRUMENTS CO., INC.
102 first street south
kalona IA 52247
Manufacturer (Section G)
CIVCO MEDICAL INSTRUMENTS CO., INC.
102 first street south
kalona IA 52247
Manufacturer Contact
james leong
2301 jones bvld.
coralville, IA 52241
3192486502
MDR Report Key14644326
Report Number1937233-2022-00001
Device Sequence Number5550463
Product Code ITX
UDI-Device Identifier00841436114219
UDI-Public00841436114219
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K875240
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberH46721R
Device Catalogue NumberH46721R
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/17/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/10/2022
Initial Report FDA Received Date06/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale